Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 190, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 12, 2001, 11:01 PM CDT for Franklin County, Titus County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 11:01 PM CDT (04:01 UTC)
- Expired
- Oct 13, 2001, 12:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 8:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS54 KSHV 130402 SVRSHV TXC159-449-130500- /NEW.KSHV.SV.W.0082.130401-130500/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1101 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS TITUS COUNTY IN NORTHEAST TEXAS * UNTIL MIDNIGHT CDT * AT 1101 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF MOUNT VERNON...OR ABOUT 14 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT VERNON AT 1105 PM CDT MOUNT PLEASANT AT 1125 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS TITUS COUNTY IN NORTHEAST TEXAS UNTIL MIDNIGHT CDT. LAT...LON 3334 9534 3309 9532 3310 9484 3335 9486
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 8:20 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 12, 8:20 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CDT FRI OCT 12 2001 UPDATED FORECAST TO EXPAND FLASH FLOOD WATCH NORTHWARD TO INCLUDE THE WESTERN HALF OF AREA. IN ADDITION...DUE TO THE EXISTENCE OF THREE DISCRETE AREAS OF STRONG CONVECTION...WILL ELIMINATE THE SEPARATION OF EVENING AND LATE WORDING ON TSTM COVERAGE FOR MOST LOCATIONS. .SHV...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR ALL OF NORTHEAST TEXAS...AND AJCACENT PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-131000- VII
In the hours before
Local storm report, Oct 12, 9:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0715 PM 8 SE COLUMBIA LA 1.75 INCH HAIL
10/12/01 CALDWELL GOLFBALL SIZE HAIL. FROM
CORPS OF ENGINEERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Oct 12, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| Oct 12, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| Oct 13, 1:40 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 50 min |
| Oct 13, 3:16 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.